Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 138, NWS Binghamton, NY

October 19, 2012Broome County, Chenango County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Oct 19, 2012, 10:55 PM EDT for Broome County, Chenango County, New York. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 19, 2012, 10:55 PM EDT (02:55 UTC)
Expired
Oct 19, 2012, 11:35 PM EDT
In force
40 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

Counties Broome County, NY, Chenango County, NY

The radar

The Binghamton radar (KBGM), 56 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 19, 10:55 PM EDTHAIL 0.88Harpursville, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 2.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2012-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 328 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2012-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
328 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
545 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

683 
WUUS51 KBGM 200255
SVRBGM
NYC007-017-200345-
/O.NEW.KBGM.SV.W.0138.121020T0255Z-121020T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1055 PM EDT FRI OCT 19 2012

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BROOME COUNTY IN CENTRAL NEW YORK...
  EASTERN CHENANGO COUNTY IN CENTRAL NEW YORK...

* UNTIL 1145 PM EDT.

* AT 1052 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR HARPURSVILLE...AND MOVING NORTH AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NINEVEH BY 1100 PM EDT...
  COVENTRY BY 1110 PM EDT...
  BRISBEN BY 1114 PM EDT...
  SOUTH OXFORD BY 1118 PM EDT...
  GUILFORD BY 1122 PM EDT...
  OXFORD BY 1124 PM EDT...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4261 7534 4259 7533 4255 7535 4255 7537
      4251 7540 4247 7540 4246 7539 4205 7559
      4210 7582 4271 7563 4265 7532 4262 7532
TIME...MOT...LOC 0255Z 196DEG 33KT 4218 7566

$$

/MLJ
1 follow-up statement
283 
WWUS51 KBGM 200335
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1135 PM EDT FRI OCT 19 2012

NYC007-017-200343-
/O.CAN.KBGM.SV.W.0138.000000T0000Z-121020T0345Z/
BROOME NY-CHENANGO NY-
1135 PM EDT FRI OCT 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHENANGO AND CENTRAL
BROOME COUNTIES IS CANCELLED...

THE CLUSTER OF STORMS ACROSS CENTRAL AND NORTHERN CHENANGO COUNTIES 
HAS WEAKENED...AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER.

IF YOU EARLIER EXPERIENCED LARGE HAIL OR DAMAGING WINDS...PLEASE 
REPORT THEM TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 
1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4261 7534 4259 7533 4255 7535 4255 7537
      4251 7540 4247 7540 4246 7539 4205 7559
      4210 7582 4271 7563 4265 7532 4262 7532
TIME...MOT...LOC 0333Z 196DEG 33KT 4251 7553

$$

/MLJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 19, 10:11 PM EDT, 44 minutes earlier.

Area forecast discussion, Oct 19, 10:11 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1011 PM EDT FRI OCT 19 2012

.SYNOPSIS...
LOW PRESSURE MOVING SLOWLY EASTWARD THROUGH THE GREAT LAKES WILL KEEP
UNSETTLED WEATHER IN OUR AREA FOR MUCH OF THE WEEKEND. ISOLATED TO
SCATTERED SHOWERS FROM THE LOW WILL BE OVER THE REGION INTO
SUNDAY, PRIMARILY DURING THE DAYLIGHT HOURS. HIGH PRESSURE WILL
BRING MOSTLY SUNNY SKIES ALONG WITH MILDER TEMPERATURES ON MONDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
1000 PM UPDATE...ANOTHER UPDATE TO INCREASE POPS FARTHER NORTH
AGAIN. INTERESTING NIGHT WITH DENSE FOG...LIGHTNING...AND THUNDER.
THE LINE OF THUNDERSTORMS NOW IN NORTHERN PA AND THE SOUTHERN TIER
OF NY ARE STARTING TO SHOW SIGNS OF MOVING EAST. BASED ON THIS THE
MOST LIKELY AREA FOR WIDESPREAD SHOWERS AND THUNDER WOULD BE NEAR
AND SOUTH OF A LINE FROM CORTLAND TO COOPERSTOWN. HOWEVER SINCE
THIS AREA OF STORMS IS ALREADY MUCH FARTHER NORTH THAN
ANTICIPATED...EXPANDED CHANCE POPS NORTHWARD THROUGH THE REST OF
CNY. ALSO INCLUDED THUNDER FOR MOST OF THE CWA FOR THE NEXT FEW
HOURS AS WE ARE GETTING NOT ONLY CG STRIKES...BUT PLENTY OF IN
CLOUD LIGHTNING ATTM. THE PREVIOUS AFD IS BELOW...

925 UPDATE...ONE THING MORE TO MENTION. SO MUCH FOCUS HAS
BEEN ON THE STORMS MOVING INTO NEPA...WE DON'T WANT TO LOSE SIGHT
(NO PUN INTENDED) ON SOME DENSE FOG ACROSS OUR AREA. ADDED AREAS
OF DENSE FOG INTO THE FORECAST THROUGH 06Z. IT MAY PERSIST A BIT
LONGER EAST OF 81 BUT STILL THINKING MUCH DRIER AIR OVER WESTERN
NY WILL SLOWLY MOVE IN OVERNIGHT...HELPING TO BREAK UP THE FOG
ESPECIALLY ACROSS THE FINGER LAKES.

915 PM UPDATE...AN AREA OF SHOWERS WITH SOME EMBEDDED THUNDER OVER
SEPA HAS MOVED NORTH INTO OUR CWA...WITH THE MAIN IMPACT CONFINED
TO SOUTH OF THE NY/PA. ALONG WITH THE PREVIOUS UPDATE AT 6
PM...UPPED POPS TO LIKELY OVER NEPA AND RIGHT INTO NY
STATE...RIGHT ALONG THE BORDER WITH PA...THROUGH 04Z. THE THOUGHT
IS AS THE IMPRESSIVE AREA OF SHOWERS NOW MOVING INTO NEPA CONTINUES
TO LIFT NORTH...IT WILL WEAKEN WITH TIME BUT THIS MAY NOT TAKE
PLACE UNTIL CLOSER TO MIDNIGHT. WE HAVE SEEN SOME SEVERE WEATHER
REPORTS ACROSS SE PA.  GIVEN MUCH MORE IMPRESSIVE SEVERE WEATHER
PARAMETERS EARLIER THIS EVENING WITH NOTHING HAPPENING...STILL
THINKING ANY SEVERE WX WILL BE CONFINED MUCH FARTHER TO OUR SOUTH
AND EAST. THE PREVIOUS AFD IS BELOW...

AT 4 PM...DRY SLOT AHEAD OF UPPER LEVEL LOW CURRENTLY MOVING INTO
WESTERN PORTION OF FORECAST AREA AS SFC OCCLUSION CONTINUES MAKING
SLOW PROGRESS ACROSS THE WESTERN CATSKILLS AND POCONOS. SHOWERS
CONTINUE TO MOVE ACROSS THIS REGION IN VERY MOIST S/SE FLOW NEAR
BOUNDARY BUT WILL GRADUALLY PULL EAST OF AREA BY EARLY EVENING AS
ENTIRE SYSTEM GRADUALLY LIFTS NORTHEAST.

AFTER THIS ACTIVITY DEPARTS ERN PTN OF FA BY EARLY EVENING MUCH
OF THE OVERNIGHT PERIOD WILL BE DRY AS H5 LOW STILL TOO FAR WEST
TO IMPACT AREA PRECIP WISE. REGION WILL ALSO RESIDE IN A RELATIVE
DRY SLOT WITH PARTLY CLOUDY SKIES EXPECTED. TEMPS WILL REMAIN
FAIRLY MID THOUGH AS SOUTHWEST FLOW KEEPS MINS IN THE MID 40S TO
LOWER 50S.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SATURDAY...VERTICALLY STACKED SYSTEM WILL MOVE NORTHEAST INTO
NEARBY SOUTHERN ONTARIO. PERIOD WILL START OUT PARTLY SUNNY BUT AS
UPPER LEVEL FEATURE NEARS REGION THIS COMBINED WITH DIURNAL
HEATING WILL RESULT IN MOSTLY CLOUDY SKIES ALONG WITH THE CHANCE
FOR MAINLY LATE MORNING AND AFTERNOON SHOWERS. POPS WILL BE
HIGHEST ACROSS WESTERN/NORTHERN AREAS AND JUST SLIGHT CHC TO THE
FAR SE. MAXES WILL RANGE IN THE UPPER 50S TO LOWER 60S.

SATURDAY NIGHT...LARGE SYSTEM CONTINUES MAKING SLOW PROGRESS
NORTHEAST INTO QUEBEC WITH CONTINUED SLOW CAA. LOW LEVEL FLOW GRADUALLY
VEERS TO A WESTERLY DIRECTION BRINGING LAKE ENHANCED RAIN SHOWERS
TO EXTREME NRN CWA WELL AFTER MIDNIGHT. SINCE AIRMASS IS ONLY COLD
ENOUGH FOR CONDITIONAL INSTABILITY T85 1C, KEPT POPS IN HIGH CHC
CATEGORY. LOWS GENERALLY 40 TO 45.

SUNDAY...SYSTEM BEGINS LOSING ITS GRIP ON AREA BUT COOL W/NW FLOW
WILL KEEP THE THREAT FOR RAIN SHOWERS ACROSS NRN CWA UNTIL MIDDAY
AND ALSO RESULT IN A MOSTLY CLOUDY AFTERNOON FOR MUCH OF THE
REGION. MAXES GENERALLY IN THE LOW TO MID 50S.

SUNDAY NIGHT/MONDAY...UPPER LEVEL RIDGING COMBINED WITH SFC HIGH
PRES IN THE MID ATLANTIC WILL MAKE FOR A MAINLY CLEAR/MOSTLY SUNNY
PERIOD ALONG WITH MAX TEMPS REACHING THE LOWER TO MIDDLE 60S.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
2 PM UPDATE...
MODELS IN GOOD AGREEMENT. ABOVE NORMAL TEMPERATURES THROUGHOUT
WITH TWO PERIODS OF SHOWERS...ONE EARLY AND ONE LATE. THE FIRST
WILL BE WITH A WARM FRONT MONDAY NIGHT AND TUESDAY. MOST OF THIS
RAINFALL WILL BE IN UPSTATE NY WITH LESSER AMOUNTS IN PA. THIS
FRONT WILL HAVE LITTLE FORCING WITH THE ASSOCIATED LOW IN THE
PLAINS. AS THE UPPER LEVEL TROF ON THE WEST COAST MOVES EAST A
RIDGE OF HIGH PRESSURE WILL MOVE INTO OUR REGION FOR WHAT SHOULD
BE A DRY PERIOD WED TO THU. A COLD OR OCCLUDED FRONT WILL MOVE
THROUGH FRIDAY WITH SHOWERS. THIS WILL BE AHEAD OF THE UPPER LEVEL
TROF.

&&

.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
00Z SAT UPDATE... TRICKY FCST THIS EVE...AS INITIALLY MOIST BLYR
CONDS...LGT WIND FLOW...AND SOME CLEARING WITH A DRY SLOT ALOFT...COULD
LEAD TO RESTRICTIVE CONDS THROUGH ABT 04-05Z. HINTS OF THIS ARE
ALREADY SHOWING UP AT KELM AND KRME...WHERE SOME IFR CIGS/FOG HAVE
BEGUN TO DEVELOP SINCE ABT 23Z. FOR NOW...WE'VE INSERTED IFR CONDS
IN TEMPO GROUPS AT KELM AND KRME...WITH MVFR AT KITH/KBGM/KAVP.
ALSO...A FEW SHWRS COULD STILL IMPACT KAVP THIS EVE...AS ADDTNL
ACTIVITY IS MOVG NEWD FROM S-CNTRL PA.

LTR TNT...WE STILL THINK THAT A DRIER AMS IN THE LWR LVLS (SFC DEW
PTS IN THE 30S ATTM ACRS PTNS WRN PA/NY) WILL FILTER IN FROM W TO
E...EFFECTIVELY SHUTTING OFF THE FOG/LOW CIG POTENTIAL.

SAT...THE LARGE UPPER-LVL LOW IN THE MIDWEST ATTM...IS EXPECTED TO
SHIFT NEWD INTO SRN ONT. SINCE CNY/NE PA WILL LIKELY BE ON THE
SERN PERIPHERY OF ITS ASSOCD MOISTURE PLUME AND COLD POCKET
ALOFT...WE THINK BKN CIGS AND ISOLD TO SCTD -SHRA WILL DVLP...BUT
THESE WILL ESSENTIALLY BE UNRESTRICTED.

SFC WINDS SHOULD NOT BE A MAJOR PLAYER WITH THIS TAF UPDATE...AS
LGT WINDS OVERNIGHT...WILL BECOME SW TO W AT ARND 10 KT SAT.

OUTLOOK...

SAT NGT...MVFR RESTRICTIONS PSBL IN SCTD -SHRA...SPCLY KSYR AND KRME.

SUN TO TUE...MAINLY VFR.

TUE NGT AND WED...MVFR PSBL IN SHOWERS.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...RRM
NEAR TERM...HEDEN/RRM
SHORT TERM...RRM
LONG TERM...TAC
AVIATION...MLJ/TAC
Hazardous weather outlook, Oct 19, 10:38 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1038 PM EDT FRI OCT 19 2012

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-210245-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
1038 PM EDT FRI OCT 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

AN AREA OF THUNDERSTORMS WILL MOVE ALONG AND EAST OF THE
INTERSTATE 81 CORRIDOR OVERNIGHT WITH THE POTENTIAL FOR LOCALLY
HEAVY RAINFALL AND SMALL HAIL. AREAS WEST OF INTERSTATE 81 WILL
LIKELY SEE LOCALLY DENSE FOG TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PN

In the hours before

Special weather statement, Oct 19, 5:30 PM EDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
530 PM EDT FRI OCT 19 2012

PAZ039-192215-
SUSQUEHANNA PA-
530 PM EDT FRI OCT 19 2012

...STRONG THUNDERSTORM WILL AFFECT CENTRAL SUSQUEHANNA COUNTY...

* AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG
  GUSTY WINDS AROUND 40 MPH...AND VERY HEAVY RAIN.  THIS STORM WAS
  LOCATED NEAR HOP BOTTOM...AND MOVING NORTH AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  HARFORD AND SOUTH MONTROSE AT 540 PM EDT...
  ALFORD AND GIBSON AT 545 PM EDT...
  MONTROSE AT 550 PM EDT...
  JACKSON AT 555 PM EDT...
  NEW MILFORD AND LAKEVIEW AT 600 PM EDT...
  LAKESIDE AT 605 PM EDT...
  HALLSTEAD AND HICKORY GROVE AT 615 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4166 7589 4200 7587 4200 7554 4164 7565
      4164 7573

/MLJ
Special weather statement, Oct 19, 7:30 PM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
730 PM EDT FRI OCT 19 2012

NYZ009-037-200000-
ONEIDA NY-
730 PM EDT FRI OCT 19 2012

...STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ONEIDA COUNTY...

* AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR HOLLAND PATENT...AND
  MOVING NORTHEAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  TRENTON FALLS AND TRENTON AT 735 PM EDT...
  HINCKLEY AND PROSPECT AT 740 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4349 7509 4333 7507 4330 7511 4330 7514
      4326 7515 4324 7510 4324 7507 4322 7506
      4312 7515 4323 7535 4350 7510

HEDEN
Special weather statement, Oct 19, 9:41 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
941 PM EDT FRI OCT 19 2012

NYZ009-015>018-022>025-036-037-044>046-055>057-200600-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI
941 PM EDT FRI OCT 19 2012

...AREAS OF DENSE FOG LIKELY OVERNIGHT...

LOCALLY DENSE FOG HAS FORMED ACROSS THE FINGER LAKES AND CENTRAL
NEW YORK THIS EVENING. FOG IS EXPECTED TO REMAIN DENSE THROUGH AT
LEAST 2 AM BEFORE CONDITIONS GRADUALLY IMPROVE EARLY SATURDAY
MORNING. IF DRIVING OVERNIGHT PLEASE REMEMBER TO SLOW DOWN AND
LEAVE PLENTY OF DISTANCE IN FRONT OF YOU. ALSO REMEMBER TO USE
YOUR LOW BEAM HEADLIGHTS.

HEDEN
Special weather statement, Oct 19, 10:32 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1032 PM EDT FRI OCT 19 2012

NYZ009-018-036-037-044>046-056-057-PAZ039-040-072-200345-
BROOME NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-MADISON NY-ONEIDA
NY-ONONDAGA NY-OTSEGO NY-SUSQUEHANNA PA-WAYNE PA-
1032 PM EDT FRI OCT 19 2012

...LINE OF STRONG THUNDERSTORMS WILL AFFECT CHENANGO...DELAWARE...
EASTERN BROOME...EASTERN CORTLAND...EASTERN SUSQUEHANNA...MADISON...
ONEIDA...OTSEGO...SOUTHEASTERN ONONDAGA AND WAYNE COUNTIES...

* AT 1030 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL
  HAIL...AND BRIEF VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG
  A LINE EXTENDING FROM EAST FREETOWN TO CHENANGO FORKS TO KIRKWOOD
  TO THOMPSON...AND MOVING NORTH NORTHEAST AT 30 TO 40 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  CUYLER AND TRIPOLI AT 1040 PM EDT...
  SANFORD AND DERUYTER AT 1045 PM EDT...
  ORAN AND SHEDS AT 1050 PM EDT...
  WELLS BRIDGE AND UNADILLA AT 1055 PM EDT...
  LAKEPORT AND WEST END AT 1100 PM EDT...
  JEWELL AND WORCESTER AT 1105 PM EDT...
  WESTVILLE AND WESTFORD AT 1110 PM EDT...
  VIENNA AND VERONA BEACH AT 1115 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4343 7556 4345 7549 4331 7513 4326 7515
      4322 7506 4305 7521 4286 7520 4291 7509
      4283 7490 4290 7487 4283 7466 4211 7485
      4193 7497 4185 7514 4177 7507 4145 7528
      4194 7573 4218 7588 4254 7600 4349 7582

/MLJ

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 10:32 PM EDTSpecial Weather StatementBGMBroome, Chenango, Delaware, Madison, Oneida, Otsego73 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.